Have I finally found what's causing all this crap?

General Topics

Moderators: JohnV, Arron, garym

Have I finally found what's causing all this crap?

Postby javens on January 20th, 2003, 11:25 pm

Hi guys,
I posted my syptoms here last week. I've had widespread muscle twitching, aching, fatigue, diarrhea, exercise intolerance and other sx for the last 8 months.
I just had a complete thyroid study that shows me as very much having hyperthyroidism. My Dr. is very excited to have found a possible cause for all my sx.
Every other test that I've had has been negative. Clean EMG and the works.
Could this be it???
My blood test 2 days after the twitches started didnt show any thyroid abnormalities. Is this possible?
I've heard that you can have thyroid disease sx's for a while before it shows up on any blood tests.
Any thoughts would help.
javens
Member
Member
 
Posts: 46
Joined: October 13th, 2002, 1:23 am
Location: Dallas

Postby sarah on January 21st, 2003, 3:46 pm

How hyperthyroid are you? Did you have a TSH test, and if so, what was it? I've been having thyroid problems and twitching for over a year now and I'm still not feeling right.

Sarah
sarah
Member
Member
 
Posts: 25
Joined: December 3rd, 2002, 6:53 pm

Postby kim on January 22nd, 2003, 8:23 am

Javens,

see my reply to this post on the "questions" forum.

Kim
kim
Selfless giver of time
Selfless giver of time
 
Posts: 157
Joined: January 5th, 2003, 6:46 pm

Hyperthyroid Symptoms

Postby Glenn on January 23rd, 2003, 2:15 am

From what I've read, there is quite a crossover with thyroid and parathyroid problems and many of the symptoms associated with BFS. In my case I was diagnosed as mildly hypothyroid and was put on low dose synthroid. During this period the symptoms began a few weeks after a flu shot and a flulike illness.

I have noted that when I take thyroid medication (synthroid or cytomel) that my symptoms seem to become worse although I am in no way becoming overdosed. It is also possible that the hyperthyroid is not the root cause of the twitching but ramps up your metabolism and increases the unpleasant effects.

It is fairly straightforward to treat most hyper and hypo thyrod condtions so you should be able to see quickly if its the root of your bfs.
Glenn
Member
Member
 
Posts: 23
Joined: December 23rd, 2002, 2:24 am

what to do

Postby reneeintx on January 23rd, 2003, 11:44 am

I am curently on synthroid for hypothyroidism. Should I ask to take another med because of twitching. I had a blood test the other day and the doctor called me and said I had too much synthroid detected. She said to cut the pill in half and see what happens. Well it has been a week and there has been no change. I bet synthroid is a way too easy solution to this madness. :(
reneeintx
Selfless giver of time
Selfless giver of time
 
Posts: 185
Joined: January 23rd, 2003, 11:33 am
Location: deep in the heart of texas

Synthroid can take a while to Clear

Postby Glenn on January 23rd, 2003, 2:00 pm

The thing about Synthroid is that it can build up in the body and can take a while to clear to lower levels. It actually has to be converted in your body to the hormone which is actually utilized to create energy. So you may need to wait a bit before you may see a change from the reduced doseage.

I was seeing an increased effect on my twitching with daily doses of synthroid as low as 25 - which is the lowest rx dose available - even when my lab tests indicated a mild hypothyroid condition (low). I don't know what doseage you are on - but you may have to make several accomodations over a period of several months and repeated testing.

When doctors want to give you a thyroid medication which can be rapidly eliminated, they sometimes prescribe cytomel - which is the active converted hormone and a lot more powerful - so you get it in smaller doses - sometimes taken 2-3 times a day. There is a lot of this information up on the web on this and check with your doctor before initiating any changes.

Another curious thing about Synthroid which can cause erratic lab tests results even from regular dosing is the fact that its absorbtion is dramatically affected by foods that you may eat around the period of dosing. For example milk and various calcium sources can inhibit the absorption of the hormone.
Glenn
Member
Member
 
Posts: 23
Joined: December 23rd, 2002, 2:24 am

Synthroid can take a while to Clear

Sponsor

Sponsor
 


Return to General Topics

Who is online

Users browsing this forum: No registered users and 4 guests